MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS INSERT SZ 7-8 9MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY

SMITH & NEPHEW, INC. GII PS INSERT SZ 7-8 9MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY
Catalog Number 71420844
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 03/23/2012
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that status post right total knee arthroplasty, patient was re-admitted to the hospital due to uncontrolled pain and possible acute infection.Patient had baseline right thigh pain radiating from his back, but reports that pain had gotten a bit worse after surgery.Patient received an mri.Tolerating po.Pain was controlled with morphine sr.Patient was febrile (99.6) had a swollen and painful knee.He was admitted for febrile workup, observation and possible washout.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and based on the available information, the root cause for ¿uncontrolled pain and possible acute infection¿ or the later ¿pain and stiffness¿ that resulted in the resurfacing and larger size insert cannot be concluded.However, it is not an uncommon occurrence if the patella was not resurfaced during the primary surgery.Nor can the root cause of the ¿aseptic loosening¿ that resulted in the revision of the tibial base plate and polyethylene liner with an ¿irrigation and debridement¿ be concluded as aseptic loosening can have several causes.At a (b)(6) 2017 ¿ follow-up comparison of x-rays to (b)(6) 2016 ¿ ¿no visible periprosthetic fracture of significant lucency¿.This patient has now had left hip total hip arthroplasty.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
GII PS INSERT SZ 7-8 9MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8167845
Report Number1020279-2018-02798
Device Sequence Number215261
Product Code JWH
UDI-Device Identifier03596010209719
UDI-Public03596010209719
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/04/2021
Device Catalogue Number71420844
Device Lot Number11MM04405
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer11/16/2018
Initial Report FDA Received Date12/16/2018
Supplement Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age56 YR